Skip to main content

Classical Invariant Theory

  • Chapter
Cyclic Homology

Part of the book series: Grundlehren der mathematischen Wissenschaften ((GL,volume 301))

  • 537 Accesses


In the comparison of the homology of the Lie algebra of matrices with cyclic homology one of the key points is the following result which pertains to invariant theory: there is an isomorphism

$$ {(gl{\left( k \right)^{ \otimes n}})_{gl(k)}} \cong k\left[ {{S_n}} \right] $$


This is a preview of subscription content, log in via an institution to check access.

Access this chapter

USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
USD 74.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographical Comments on Chapter 9

  • Weyl, H., The classical groups, Princeton University Press, 1946.

    Google Scholar 

  • Procesi, C., The invariant theory of nxn-matrices, Adv. in Math. 19 (1976), 306–381.

    MathSciNet  MATH  Google Scholar 

  • Procesi, C., Trace identities and standard diagrams, in Ring theory, Proc. Antw. Conf. 1978, Dekker (1979), 191–218.

    Google Scholar 

  • Rosset, S., A new proof of the Amitsur-Levitzki identity, Israel J. Math. 23 (1976), 187–188.

    Article  MathSciNet  MATH  Google Scholar 

  • Kostant, B., A theorem of Frobenius, a theorem of Amitsur-Levitzki and cohomology theory, J. Math. Mech. 7 (1958), 237–264.

    MathSciNet  MATH  Google Scholar 

  • Atiyah, M.F., Tall, D.O., Group representations, A-rings and the J-homomorphism, Topology 8 (1969), 253–297.

    Article  MathSciNet  MATH  Google Scholar 

  • Fiedorowicz, Z., Ogle, C., Vogt, Volodin K-theory of Aring spaces, preprint. Formanek, E., The polynomial identities and invariant nxn-matrices, Cbms Lect. Note 78, 1990.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Rights and permissions

Reprints and permissions

Copyright information

© 1992 Springer-Verlag Berlin Heidelberg

About this chapter

Cite this chapter

Loday, JL. (1992). Classical Invariant Theory. In: Cyclic Homology. Grundlehren der mathematischen Wissenschaften, vol 301. Springer, Berlin, Heidelberg.

Download citation

  • DOI:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-662-21741-2

  • Online ISBN: 978-3-662-21739-9

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics